Funny heart beat?

Hi, I have ET, and a couple of months ago, out of the blue, my heart started jumping about and skipping beats in the middle of the night. It hasn't stopped since, though some days are worse than others. I've had ECGs and they can see that there are lots of ectopic beats - sometimes 2 or 3 together and a few longer runs. Exercise makes it worse. Other than ET, I am young, fit and healthy.

I've had a clot in my heart before (caused by ET) but because I am on hydroxycarbomide and aspirin they don't seem to think that can be the cause. But I've no idea what else it could be! Has anyone else had this? Does anyone know of a link between ET and a funny heartbeat?!

I'd really appreciate any advice! Thanks!

4 Replies

  • Hi I have had exactly what you are saying. It happened to me this time last year. Actually this was the time my GP found my increase in platelets! From a routine blood test. Which lead to the diagnosis of ET. Getting back to the palpitations you are having I was in emergency department with runs of ectopic. These are call PVCS. I felt dreadful, until they finally stopped 12 hours later. I was put on metoprotol, which I am not on now!! I still get the odd ectopic , but is generally when I am tired. I put the whole experience done to stress! I now practice medatation, which involves deep breathing. Clot in heart not good. Was that a heart attack? Was that before you were on aspirin? Regards Lyn

  • I have had those. It feels like a jolt as if you have been thumped in the chest.

    Mine are much less frequent now I am retired and don't have the stress of work.

    Think about your caffiene intake in tea, coffee, chocolate etc. Keep well hydrated.

    I hope they just go, as mine did.

  • Hi I have PV and get these too, they can be quite scary sometimes. I was checked out too and told heart was ok, caffeine does make a difference- increases them so does Pepsi coke. Kind regards Aime x😺

  • Thanks all!

    They mentioned stress and caffeine, but I don't drink caffeine, and enjoy my job - so I don't think it is either of those. I had the clot in my heart before I was on aspirin/hydroxycarbomide (it was how I came to be diagnosed) so they don't think it is related. It's a bit of a mystery....!

    I'm glad yours all went away - here's hoping!


You may also like...